# SDR CA030604006

- Difficulty date: May 22, 2003
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 10,142 hours
- Engine: Lyc TIO540A2B
- Propeller: Hartzl HCE2YR2
- System (JASC): 6111 · Propeller Blade Section
- Part: Blade
- Part number: FC84754
- Condition: Corroded
- Location: Propeller
- Stage of operation: IN
- How discovered: 9
- Nature of condition: P
- Precautionary procedure: O

## Discrepancy

(CAN) PROPELLER RECEIVED ON 22 MAY 2003, MODEL HC-E2YK-2B/FC847504 REMOVED FOR INSPECTION DUE TO EXCESSIVE ROTATIONAL BLADE MOVEMENT. A DECISION WAS MADE TO OVERHAUL THE PROPELLER. VISUAL INSPECTION ON ONE BLADE REVEALED EXCESSIVE CORROSION AT THE BLADE BEARING AREA. BLADE KNOB OF BLADE WAS WORN BEYOND LIMITS, BEARINGS CORRODED, PITCH CHANGE FORK AND BLOCKS WORN. ALL OTHER PARTS SUCH AS HUB ASSEMBLY, CYLINDER, PISTON, ETC. FOUND TO BE IN NORMAL CONDITION.  BLADE FAILURE MOST LIKELY WOULD HAVE OCCURRED IN THE NEAR FUTURE DUE TO  BLADE KNOB FAILURE OR CORROSION ON BLADE SHANK RADIUS AREA.
